RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra Discrete Math.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra Discrete Math., 2012, Volume 14, Issue 2, Pages 185–216 (Mi adm93)  

RESEARCH ARTICLE

Word length in symmetrized presentations of Thompson's group $F$

Matthew Horaka, Alexis Johnsonb, Amelia Stonesiferc

a University of Wisconsin-Stout, Menomonie, WI 54751, USA
b Grand Valley State University, Allendale, MI 49401-9403, USA
c St. Olaf College, Northfield, Minnesota 55057, USA

Abstract: Thompson's groups $F, T$ and $Z$ were introduced by Richard Thompson in the 1960's in connection with questions in logic. They have since found applications in many areas of mathematics including algebra, logic and topology, and their metric properties with respect to standard generating sets have been studied heavily. In this paper, we introduce a new family of generating sets for $F$, which we denote as $Z_n$, establish a formula for the word metric with respect to $Z_1$ and prove that $F$ has dead ends of depth at least $2$ with respect to $Z_1$.

Keywords: Thompson's group $F$, dead ends, diagram group.

Full text: PDF file (471 kB)
References: PDF file   HTML file

Bibliographic databases:
MSC: 20F65
Received: 05.12.2011
Revised: 07.09.2012
Language:

Citation: Matthew Horak, Alexis Johnson, Amelia Stonesifer, “Word length in symmetrized presentations of Thompson's group $F$”, Algebra Discrete Math., 14:2 (2012), 185–216

Citation in format AMSBIB
\Bibitem{HorJohSto12}
\by Matthew~Horak, Alexis~Johnson, Amelia~Stonesifer
\paper Word length in symmetrized presentations of Thompson's group $F$
\jour Algebra Discrete Math.
\yr 2012
\vol 14
\issue 2
\pages 185--216
\mathnet{http://mi.mathnet.ru/adm93}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3099969}
\zmath{https://zbmath.org/?q=an:1288.20052}


Linking options:
  • http://mi.mathnet.ru/eng/adm93
  • http://mi.mathnet.ru/eng/adm/v14/i2/p185

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Algebra and Discrete Mathematics
    Number of views:
    This page:172
    Full text:62
    References:26
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020